# SDR CA050330001

- Difficulty date: March 28, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 18,534 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 6110 · Propeller Assembly
- Part: Bearing
- Part number: 31028851
- Part serial: 90193063655
- Condition: Worn
- Location: Prop Shaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS REMOVED FROM AC DUE TO EXCESS RADIAL PLAY FOUND AT PROP SHAFT.  OIL LEAK WAS EVIDENT FROM PROP SHAFT SEAL AREA.  MOUNTED DIAL IND ON ENG,  MEASURED APPROX, 0.010 TO 0.018 INCH PROP SHAFT RADIAL PLAY.  THIS WAS SECOND SEAL INSTALLED, ENG STILL LEAKING. EXCESS RADIAL PLAY AT BRG WAS LIKELY WEARING OUT SEALS AT ACCELERATED RATE CAUSING OIL LEAKAGE SEEN FROM PROP SHAFT AREA. INSTALLED DIAL IND TO MEASURE SIDE TO SIDE RADIAL PLAY.   BRG MEASURED AT 0.012 IN, 2 OTHER BEARINGS WERE INSTALLED, CKD USING SAME DIAL IND. BOTH BRGS MEASURED APPROX, 0.006 IN RADIAL PLAY. THIS CONFIRMED HIGHER THAN NML RADIAL PLAY WAS FOUND WITH PROP SHAFT BRG. REMOVED PROP SHAFT BRG, SENT FOR ENGINEERING EVALUATION.
